Inadequate Warning Label Contributes to Heart Attack


This case involves a plaintiff who suffered a massive heart attack when given a medication during a surgical procedure. The plaintiff, a male in his early twenties, was being prepped for surgery when he had an adverse reaction to one of the drugs administered to him for his hemophilia. He suffered a massive heart attack. Because of the heart attack, he now requires twenty-four-hour care. The drug in question did not have a warning for use on hemophiliacs, though a warning was later added.

Question(s) For Expert Witness

  • Was the warning label (at the time of the surgery) inadequate?

Expert Witness Response E-004483

By examining the label, coupled with an analysis of similar drugs, medical literature, and other relevant materials, I could arrive at a better perspective on the adequacy of the warning label. I am a doctor of pharmacy and I have done extensive consulting with regards to medico-legal cases. I have worked for the FDA and I specialize in the development of drugs and regulatory procedures, including labeling.

Expert Witness Response E-001445

Expert-ID: E-001445

I would study the usage of the drug in question, and look at other cases of this medicine adversely affecting patients to shed light on how proper the warnings were. I have extensive experience with these types of reviews and am confident that I can be of great help here. I specialize in toxicology and have been a director of drug safety evaluation. I currently work as a consultant on toxicology and drug safety and have reviewed many cases involving drug labeling.

RELATED EXPERT WITNESSES

Post Tags